Connect with us

Viral

Young Boy Suffers Convulsion & Vomiting After Mother Gives Him Adult Cough Syrup

Published

on

Young Boy Suffered from Convulsions and Vomiting After He Was Fed Adult Cough Syrup - WORLD OF BUZZ 3
Source: EBC & Scientific American
Rocket WOBLike us on Facebook for great stories daily!


Most of us probably have a stash of old medicines at home that we probably think would come in handy if we ever fall sick again but do check them properly before using or consuming any of them, especially among young children! A mother from Taiwan recently shared her scary experience when her young son was rushed to the hospital and almost died because he took the wrong medicine.

Young Boy Suffered from Convulsions and Vomiting After He Was Fed Adult Cough Syrup - WORLD OF BUZZ

Source: EBC

According to EBC, the mother posted about her ordeal on Facebook and said that the incident happened on January 3, about 3.30pm. She received a call from the kindergarten teacher asking her to rush to the location as her son was experiencing convulsions, sweating profusely and vomiting before he lost consciousness.

An ambulance arrived at the scene and quickly brought the boy to the hospital and underwent a barrage of tests as the doctors did not know what was wrong with him. The boy’s initial blood test showed that the number of white blood cells was too high but other than that, they could not determine what other issues he was having.

Young Boy Suffered from Convulsions and Vomiting After He Was Fed Adult Cough Syrup - WORLD OF BUZZ 1

Source: Healthline

The doctor decided to put him in the intensive care unit (ICU) and observe him for 24 hours in case the boy’s health suddenly took a turn for the worse. His worried mother was frantic and quickly rushed over the next morning and found that the son was much better and could even sit up although he was semi-conscious the day before.

Finally, the results from further tests on the boy came back where he was diagnosed as having taken the wrong medicine which led to a drug overdose. Whut. After the doctor told the mother, she recalled that the boy’s grandparents had given him cough syrup in the middle of the night to soothe him as he was coughing non-stop. 

Young Boy Suffered from Convulsions and Vomiting After He Was Fed Adult Cough Syrup - WORLD OF BUZZ 2

Source: NPR

The mother did not think anything of it but the cough syrup was actually meant for adults. Children younger than 18 years old cannot consume cough medicine meant for adults as it contains codeine, which can cause serious risks to children. Based on FDA, codeine is not safe for children as they are narcotic medicines.

The doctor even told her that if her son had taken too much of the cough syrup, it might have been fatal or poisoned the boy. She warned everyone to be careful and not to simply give medicine to young children to consume as it could prove to be detrimental to their health.

Don’t self-diagnose, especially for young kids! Bring them to the doctor instead!


 

Also read: This Cough Syrup We’re All Familiar With is Selling For Up to RM270 a Bottle in the US

This Cough Syrup We're All Familiar with is Selling For Up to RM270 in America - WORLD OF BUZZ

Rocket WOBLike us on Facebook for great stories daily!

Featured

TRENDING